Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Going through gradual detoxification from methadone. Suffer from withdrawal symptoms. Any suggestions regarding vitamin intake?

I was on methadone for approx 12 years. I have recently gone through a gradual detox of 1ml per day from when I got down to 10ml. I was successful in coming off the methadone but have been suffering minor withdrawal symptoms for the last 18 days. This has been going on while I have been on a course of Lofexidine, Ibuprofen, Paracetamol, and Prozac which I have taken for a number of years. I have tried to detox off the Lofexidine twice now, but each time my symptoms come back in a big way and I need to start taking Diazapam to calm me down and to help with my sleep pattern. Subsequently I keep needing to get my dose of Lofexidine put back up. I would like to know if it is okay to carry on with the Lofexidine treatment as I have been on it for 26 days now and although it seems to help with my symptoms, I Don't like it's side effects that it gives me. I would like to know what your opinion is of Lofexidine as part of my treatment, whether it would be a good idea to start taking any vitamins, etc, although I am eating quite well and drinking a lot of water. I am wondering how long I can keep this up for as I have read that withdrawal symptoms from methadone can last between 30 to 60 days.
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

Although you do not mention what side effects of lofexidine you are having, it seems like they are bad enough to make you think of any other medication that will help with the withdrawals from methadone. I suggest that you consult you doctor who prescribed the lofexidine to find out if there are other approved medications in that category that would suit your needs. One alternative I usually give patients is Naltrexone and you might want to find out from your doctor. Regarding vitamin intake, there are no vitamins that are forbidden in your treatment. Just make sure you take them in the appropriate doses and by consulting you doctor.

I hope this helps. Take care and have a lovely day!
Answered: Sun, 30 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor